Open Access
February, 1982 A Class of Multivariate New Better Than Used Distributions
Albert W. Marshall, Moshe Shaked
Ann. Probab. 10(1): 259-264 (February, 1982). DOI: 10.1214/aop/1176993931


A class of multivariate distributions with new better than used (NBU) marginals is introduced. A number of necessary and sufficient conditions for a distribution to be a member in the class are given. Closure results, which are useful for the identification or construction of members in the class, are derived. In particular, simple proofs of some well known preservation properties of the class of the univariate NBU distributions are obtained. Two examples of replacement models, that give rise to multivariate NBU distributions in the class, are discussed.


Download Citation

Albert W. Marshall. Moshe Shaked. "A Class of Multivariate New Better Than Used Distributions." Ann. Probab. 10 (1) 259 - 264, February, 1982.


Published: February, 1982
First available in Project Euclid: 19 April 2007

zbMATH: 0481.62077
MathSciNet: MR637394
Digital Object Identifier: 10.1214/aop/1176993931

Primary: 62N05
Secondary: 62H05

Keywords: coherent structures , homogenous and subhomogenous functions , increasing failure rate average , New better than used , replacement model , upper sets

Rights: Copyright © 1982 Institute of Mathematical Statistics

Vol.10 • No. 1 • February, 1982
Back to Top